Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 44, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 7, 1994, 8:25 PM CDT for Osage County, Oklahoma. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 1994, 8:25 PM CDT (01:25 UTC)
- Expired
- Jul 7, 1994, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 8:42 PM CDT | Tornado F0 | Foraker, OK | |
| Jul 7, 9:15 PM CDT | Tornado F0 | Hominy, OK | |
| Jul 7, 9:23 PM CDT | Tornado F0 | Hominy, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3614 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 080126 TORTUL OKC113-080215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 825 PM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN OSAGE COUNTY AT 8 24 PM THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A DEVELOPING TORNADO 10 MILES NORTHWEST OF PAWHUSKA. MOVEMENT WAS TO THE NORTHEAST AT 15 MILES AN HOUR. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 7, 4:32 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 7, 4:32 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 430 PM CDT THU JUL 7 1994 MESONET SHOWS OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS IN KANSAS LIES ACROSS THE EXTREME NORTHWEST PART OF THE FORECAST AREA OR ROUGHLY FROM BVO-END. SO FAR WARM MID LEVEL TEMPERATURES HAVE KEPT A LID ON THUNDERSTORM DEVELOPMENT. HELP IN BREAKING CAP MAY OCCUR WITH CONTINUED HEATING THIS AFTERNOON AND EARLY EVENING BUT WILL LIKELY GET ITS BIGGEST BOOST WHEN INFLUENCE OF UPPER LOW CURRENTLY SEEN SPINNING TOWARD NORTHEAST COLORADO AND SOUTHWEST NEBRASKA ARRIVES. WIND MAX/DARKENING IN WATER VAPOR SOUTHEAST OF LOW MOVING INTO NORTHWEST OKLAHOMA MAY BE THE NEEDED INFLUENCE. EXPECT THUNDERSTORMS TO DEVELOP THIS EVENING OVER THE NORTH AND THEN TO SAG SOUTHEAST ACROSS THE AREA TAKING THE OUTFLOW BOUNDARY/COLD FRONT WITH THEM. LI'S OF -8 TO -10 FROM ADAP REFLECT LARGE CAPES OR BUOYANCY FOR SEVERE STORMS AND HAVE INCLUDED SEVERE STORMS IN FORECAST TO REFLECT THIS. DUE TO UNCERTAINTY OF MOVEMENT OF FRONT AND TIME OF DEVELOPMENT OF THUNDERSTORMS TONIGHT HAVE KEPT THUNDERSTORMS IN FORECAST ALL DAY TOMORROW. DRIER AIR BEHIND THE FRONT SHOULD MAKE IT INTO THE NORTH FOR A PLEASANT AND COOLER THAN GUIDANCE NIGHT FRIDAY NIGHT. TUL 68/88/64/88/68 61-- MLC 70/90/66/90/69 551- IDB 72/92/70/92/72 3532 BVO 66/87/63/87/68 61-- /17 .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Jul 7, 9:10 PM CDT | Tornado Warning | TSA | Osage, Washington | 50 min |
| Jul 7, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 54 min |
| Jul 7, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 49 min |
| Jul 7, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 30 min |
| Jul 7, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 49 min |
| Jul 7, 10:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 32 min |
| Jul 7, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 42 min |
| Jul 7, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jul 7, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 54 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 46 min |
| Jul 8, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 30 min |
| Jul 8, 12:14 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 61 min |
| Jul 8, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 57 min |
| Jul 8, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.